Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 156, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 19, 2003, 3:56 PM MDT for San Miguel County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2003, 3:56 PM MDT (21:56 UTC)
- Expired
- Aug 19, 2003, 4:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County San Miguel County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 192156 SVRABQ NMC047-192245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 356 PM MDT TUE AUG 19 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO * UNTIL 445 PM MDT * AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER VARIADERO...OR ABOUT 30 MILES NORTHEAST OF SANTA ROSA...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES NORTHWEST OF CONCHAS AT 430 PM MDT SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3535 10461 3521 10448 3553 10387 3575 10407 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:50 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 19, 2:50 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 250 PM MDT TUE AUG 19 2003 FAIRLY ACTIVE DAY WITH A SEVERE T STORM WATCH BOX FAR NE NM. LOOKS LIKE SWATH FROM SW/W CENTRAL TO NE PART OF OUR FORECAST AREA TO BE MOST ACTIVE DURING EVENING...SW AND POSSIBLY W CENTRAL SECTIONS DUE IN PART TO MOISTURE ENRICHMENT AND WEAK LOW PRESSURE CIRCULATION THAT RESULTED FROM LAST NIGHTS LARGE MCS S AZ AND NW MEXICO...NE NM DUE LARGELY TO WEAK IMPULSE TRAVERSING THAT AREA EARLY EVENING. EXPECT WED TO BE A LITTLE QUIETER NE THAN TODAY THOUGH WEAK BOUNDARY MAY BE PRESENT NE TO HELP FOCUS A FEW SHOWERS AND STORMS. TEMPS ALOFT MAY BE A LITTLE WARMER THOUGH AND MOISTURE LOOKS TO DECREASE THERE A LITTLE OVER TODAY...SO KEPT JUST 10 AND 20 POPS THERE. FOR THE NEXT DAY OR TWO AHEAD DECREASED POPS SLIGHTLY MOST OF N CENTRAL AND NE DUE TO POSITION AND INTENSITY OF HIGH CENTER ALOFT WHICH EXPECTED TO TRANSLATE OVER CO OR FAR N NM. MAY WELL BE MORE THAN ONE CENTER DEVELOPING SO TOUGH TO DETERMINE STEERING FLOW FOR ANY STORMS... ESPECIALLY N SECTIONS. NO MAJOR CHANGES BEYOND THAT TIME FRAME THOUGH SOME MINOR TWEAKS HERE AND THERE. 43 .PRELIMINARY NUMBERS... FARMINGTON................ 061/092 060/093 061 43121 GALLUP.................... 060/087 054/088 054 43222 GRANTS.................... 058/089 055/092 055 43222 GLENWOOD.................. 061/094 062/095 062 43322 CHAMA..................... 047/080 045/081 044 43332 LOS ALAMOS................ 058/092 053/091 052 43332 RED RIVER................. 047/078 040/076 039 43322 TAOS...................... 054/083 050/083 050 43322 SANTA FE.................. 055/089 052/087 051 43322 SANTA FE AIRPORT.......... 061/090 058/090 057 43322 ESPANOLA.................. 061/093 058/092 056 43322 ALBUQUERQUE HEIGHTS....... 068/093 066/094 067 43221 ALBUQUERQUE VALLEY........ 065/095 064/096 064 43221 ALBUQUERQUE FOOTHILLS..... 060/091 058/092 058 43221 ALBUQUERQUE WEST MESA..... 066/093 064/096 065 43221 SOCORRO................... 059/099 058/099 058 43221 SANDIA PARK/CEDAR CREST... 057/087 056/087 056 43221 MORIARTY/ESTANCIA......... 058/091 056/091 057 43321 CARRIZOZO................. 056/093 056/091 058 43221 RUIDOSO................... 051/084 050/083 054 43221 RATON..................... 057/088 052/088 051 43322 LAS VEGAS................. 056/086 052/085 052 43322 ROY....................... 062/083 059/082 059 43311 CLAYTON................... 059/093 063/093 061 43311 SANTA ROSA................ 064/094 062/092 062 43321 TUCUMCARI................. 069/095 065/093 065 43211 FORT SUMNER............... 066/096 065/095 065 43200 CLOVIS.................... 066/096 064/093 064 43100 PORTALES.................. 066/098 063/095 063 43100 ROSWELL................... 067/098 067/097 066 43100 .ABQ...NONE.
Hazardous weather outlook, Aug 19, 6:00 AM MDT, 9 hours 56 minutes before
NMZ001>021-026-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE AUG 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:46 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 44 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.